MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-14-30-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that they had a coil that failed to detach with the detachers, they then used the escape of breaking the wire which still didn¿t break the coil.On pulling the coil back, it then deployed within the microcatheter.The physician did not try to detach with another instant detacher.There was not a manual attempt at detachment via hypotube.The instant detacher will not be returned for investigation.There were no issues with the instant detacher.  the coil and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that 3 detachers were used and 9-10 detachment attempts in total were made.There were 3 manual detachment attempts.The customer ensured that the 1st two detachers were the same batch number and the 3rd was a different batch number.There were no issues encountered prior to coil non-detachment.It was unknown if there was any pushwire damage after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium pusher was returned within a shipping box; within two sealed plastic biohazard pouches; within an opened axium outer carton; within an opened axium inner pouch and without its introducer sheath.Visual inspection/damage location details: the actuator interface was found bent at 2.4cm from the proximal end and found fully retracted out of the coupler tube, indicative that a detachment was attempted at this location with an instant detacher.The pusher was found broken between the positive load indicator and break indicator (2.4cm from the proximal end), indicative of a manual detachment attempt.No damages or irregularities were found with the pusher.The release wire was found almost fully retracted out of the pusher, and the coin was found retracted out of the lumen stop.No damages or irregularities were found with the coin.Dried blood was fund under the ptfe shrink tubing, and within the lumen stop.Once the blood was dissolved, the lumen stop was found damaged (ovalized).The shield coil was found damaged.The implant coil was already detached and not returned for analysis.Testing/analysis ¿ the coin was measured to be ~0.080mm @ 0.063mm, ~0.090mm @ 0.127mm, and ~0.090mm @ 0.275mm, which is within speci fication (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The lumen stop inner diameter could not be measured due to the damage.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the implant was already detached, however, it is likely to have occurred.The lumen stop was found damaged, potentially indicative that the coin was jammed within the lumen stop, causing the implant to not detach correctly.The cause of the coin stuck within lumen stop could not be confirmed.It is possible the blood found within the lumen stop and under the jacket contributed towards the resistance.As the shield coil was found damaged, it is also possible that the shield coil became entangled with the proximal end of the implant coil, causing a non-detachment issue.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17637713
Report Number9612164-2023-03881
Device Sequence Number17765363
Product Code KRD
UDI-Device Identifier00847536037977
UDI-Public00847536037977
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberQC-14-30-3D
Device Catalogue NumberQC-14-30-3D
Device Lot Number222325694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/04/2023
11/16/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/14/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown